News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: Sunburn like rash


 BlueHouse6 - Sat Jan 17, 2009 1:44 pm

After 3 day of high fever with weakness and body aches, the fever passed and I developed a sunburn like rash over most of my body, but not my face and neck. Anything to be concerned with?
 John Kenyon, CNA - Mon Jan 19, 2009 11:17 pm

User avatar Hello -

There are a number of infections that can cause this sort of rash, but it's also often seen as a side-effect of short-term steroid therapy. You don't mention any medications having been taken during the recent seige. Is this a possibility? If not, you probably should be seen by a doctor and have blood work done, as this sort of rash accompanies some potentially serious infections. It's difficult, because of the great number of possible causes, to pin this down further for you, but given the way it started and the type of rash, I'd definitely have it looked at, and sooner than later.

Hope this helps. Please follow up with us as needed.
 BlueHouse6 - Mon Mar 02, 2009 9:20 am

Thanks for your reply. I did see a doctor who said that my white blood cell count was okay, but the blood work showed that I did have some kind of infection. I was given amoxicillin and prednisone. The prednisone cleared up the rash in one day and I felt great. But now 6 weeks later, my palms are red and I am experiencing swelling in my hands and feet with pain in the joints of my hands, feet and knees. I should mention that during the initial illness, the rash was accompanied by swelling hands with a red rash on my palms so I think this is still related. I also developed a fever sore on the outside of my lip at that time. Any ideas?
 BlueHouse6 - Mon Mar 02, 2009 9:24 am

One other thing I was wondering about...I use a pessary and was wondering could that be linked to toxic shock syndrome. I read that that TSS would cause a high fever and sunburn like rash, but probably wouldn't resolve on its own.
 John Kenyon, CNA - Thu Mar 05, 2009 12:48 am

User avatar There is some sort of inflammatory process going on, and it did respond to steroids, which is telling. I don't think what you have is toxic shock syndrome, as you'd be a lot sicker by now, probably profoundly so, but you do seem to have something, either a viral infection or an autoimmune problem. This should be followed up for sure, as it seems to be persistent and you don't need this. Good luck, and please keep us updated.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here